MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); No Code Available (3191)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a chait percutaneous cecostomy catheter with cecum retention on an unspecified date.An entuit secure gastrointestinal suture anchor was placed percutaneously through the abdominal wall and set within the patient's caecum.Placement of the chait cecostomy catheter was uneventful.The customer reported that the entuit secure gastrointestinal suture "cheesewired" completely through the caecum and created a fistula to the anterior abdominal wall.The duration of implantation of the suture anchor is not known.The patient required reoperation and creation of a stoma to address the event.No further event or patient information was provided.The device is not available for evaluation.The product insert instructions for use (ifu) states entuit secure adjustable gastrointestinal suture anchor set is intended for anchoring the anterior wall of the stomach to the abdominal wall prior to introduction of interventional catheters.Placement of the entuit secure gastrointestinal suture anchor within the caecum is not indicated in the instructions for use; the device is intended to be used as an anchor within the stomach.
 
Additional Manufacturer Narrative
Additional information: 510(k).Correction: narrative: refer to mw#1820334-2017-00910 for additional suture set used, lot# 7442877.The customer reported severe pain associated with the event.Investigation - evaluation: a review of the device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.No issues were found related to the reported complaint.The complaint product is not available for return.Sutures are cut after catheter placement from the anchors, releasing them into the stomach, allowing their passage via the gastrointestinal system and are not available for retention.The facility noted that a chait tube was being placed during a cecostomy procedure.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The device history record was reviewed and there was one non-conformance associated with this work order.This non-conformance was for incorrect component quantity.The non-conforming device was reworked and is not related to this failure mode.The ifu states that "the entuit secure adjustable gastrointestinal suture anchor set is intended for anchoring the anterior wall of the stomach to the abdominal wall prior to introduction of interventional catheters.It also states that the "gastropexy site should be checked daily for early signs of pressure ulcers, including discoloration and tenderness around gastropexy site." in this case, the anchor set was used to anchor the caecum to the abdominal wall (as stated in the description of the event).Based on the information provided, and the results of our investigation; the root cause was determined to be off-label use as the suture/anchor placement contradicted the ifu.This off label usage was escalated internally for additional corrective measures and physicians at the user facility have been retrained on the ifu.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6575022
Report Number1820334-2017-00909
Device Sequence Number16436746
Product Code FGE
UDI-Device Identifier00827002355620
UDI-Public(01)00827002355620(17)191101(10)7405733
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR